Alabama, 2001Damaging Wind in Alabama, December 14, 2001
December 14, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 13, 8:30 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 13, 8:30 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CST THU DEC 13 2001
WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING.
.MOB...
AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670.
FL...SCA GMZ655-675.
MS...FFA THROUGH 4 AM FRI MSZ067-075-076.
In the hours before
Special weather statement, Dec 13, 8:32 PM CST, 4 hours 13 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001
...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...
IN SOUTHWEST ALABAMA...
MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.Special weather statement, Dec 14, 12:27 AM CST, 18 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1227 AM CST FRI DEC 14 2001
...THE TORNADO WATCH HAS BEEN CANCELLED FOR WAYNE...GREENE AND PERRY
COUNTIES OF SOUTHEAST MISSISSIPPI...
THE TORNADO WATCH CONTINUE UNTIL 1 AM FRIDAY MORNING FOR...
MOBILE...BALDWIN...WASHINGTON... CHOCTAW...CLARKE...MONROE...
AND WILCOX COUNTIES OF SOUTHWEST ALABAMA.
THE THREAT OF SEVERE WEATHER HAS ENDED OVER SOUTHEAST MISSISSIPPI BUT
CONTINUES OVER SOUTHWEST ALABAMA.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Thunderstorm Wind, Mobile
- When
- December 14, 12:45 AM CST to 12:50 AM CST
- Where
- Mobile County, Bucks
- Measured
- 60 kt (69 mph)
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.017, -88.050
Strong thunderstorm winds produced minor damage to a manufactured home on Highway 43 near Bucks. Slightly more significant damage to a nearby outbuilding and a small boat which was sitting near the outbuilding also occurred.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, December 14, 2001$225,000 · 13 events
- High Wind in Ohio, December 14, 20011 injured · $147,000 · 57 kt wind · 5 events
- High Wind in Pennsylvania, December 14, 2001$75,000 · 50 kt wind · 15 events
- High Wind in West Virginia, December 14, 2001$20,000 · 34 events
- High Wind in Ohio, December 14, 2001$65,000 · 9 events
- High Wind in Ohio, December 14, 2001$40,000 · 50 kt wind · 6 events
- High Wind in West Virginia, December 14, 2001$25,000 · 5 events
- Winter Storm in Colorado, December 14 to 15, 200112 events
- High Wind in Pennsylvania, December 14 to 15, 200160 kt wind · 9 events
- Heavy Snow in Utah, December 14 to 15, 20016 events
- Winter Weather in Vermont, December 14 to 15, 2001$10,000 · 6 events
- Heavy Snow in Maine, December 14 to 15, 20016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275549.